Tag Archives: Coumadin

Necrosis as a result of Coumadin

Necrosis is the death of skin tissue. Necrosis may be induced by Coumadin as a nasty side effect. Actually, it is quite rare; affecting only 0.01 to 0.1 percent of patients that have been prescribed this drug. According to “Wounds,” … Continue reading

Posted in Elderly Care | Tagged , , , , | Leave a comment

Severe bleeding as a result of Coumadin

Blood is not my favorite thing as a caregiver. I really have to settle myself so that I am not the one the ambulance is called for. Now, I am not worried about blood getting on me personally, it is … Continue reading

Posted in Elderly Care | Tagged , , , , , , , | Leave a comment

Other dangerous side effects of Coumadin or Warfarin

Since Coumadin, or its generic version Warfarin, is used as an anticoagulant, a blood thinner that inhibits the action of Vitamin K from green veggies, there are certain side effects that caregivers should take note of. As I discussed yesterday … Continue reading

Posted in Elderly Care | Tagged , , , , , | 1 Comment

Nosebleeds and Coumadin

For most people, a nosebleed is not something that they want to be witness to. For a caregiver of the elderly, a nosebleed or two could be commonplace. But what if the nosebleed that occurs is similar to a running … Continue reading

Posted in Elderly Care | Tagged , , , | Leave a comment

Maintaining health with Vitamin K

For those seniors that balk at the idea of eating their broccoli and spinach, Coumadin would not bother you at all. For those seniors that love their greens, Coumadin can be their worst nightmare since introducing substantial amounts of Vitamin … Continue reading

Posted in Elderly Care | Tagged , , , | Leave a comment

More about Coumadin/Warfarin

Coumadin, or its generic alternative, warfarin (WAR-far-in), has some nasty side effects. First and foremost, many of the seniors prescribed this drug look as though they have been beaten with a bat. Their skin is frail; thin and easily ruptured and … Continue reading

Posted in Elderly Care | Tagged , , , | Leave a comment

Coumadin/Warfarin and green veggies do not mix

Elders that take Coumadin or Warfarin do so to prevent strokes or heart attacks. The effects can be downright frightening. Some very normal, very healthy, everyday sustenance can be quite unhealthy if imbibed while taking the so-called preventive drug. The … Continue reading

Posted in Elderly Care | Tagged , , , | Leave a comment